Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Early signs of diabetes. On metaformin. Irregular period. Reason?

hi, i was diagnose with early sign of diabetes and my cycle was going on 2 weeks. My doctor gave me metaformin for both problems and it stop my cycle. but i stopped the metaformin because of the minor side effects well i started the metaformin again and my period will stop. I am not going through tampons or pads but i am tired of bleeding . please help
Asked On : Fri, 8 Feb 2013
Answers:  1 Views:  24
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Emergency Medicine Specialist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

Metformin is an anti-diabetic medication which is also frequently prescribed for irregular cycles caused due to polycystic ovarian syndrome (PCOS). It doesn't have a direct effect of arresting menstrual periods.

If Metformin is causing you other side effects, then you should discuss with your doctor regarding a change of medication. You also need to have a detailed gynaecological assessment to find out the cause of your irregular periods / excessive bleeding. There are other medication - like hormonal tablets which can stop excessive bleeding and regularize your cycles. So, please see a gynecologist for further evaluation and treatment.

Wish you all the best.

Dr. Sheeba Stephen
Emergency Medicine Specialist
Answered: Fri, 8 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor